MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN ULTRA FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN ULTRA FLEX; GUIDE WIRE
Catalog Number 1044590
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history for the reported lot was performed and revealed no other incidents.The investigation determined the reported difficulties, treatment and patient effect appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed and heavily calcified de novo lesion in the proximal ramus posterolateralis dexter artery.A non-abbott guiding catheter and guide wire were advanced without issues.A ht powerturn ultra flex guide wire was advanced without issues; however, after advancement of an unknown balloon catheter it was noticed that the distal end of the wire separated.At this point it was not possible to recover the wire.An attempt to use a guideliner-catheter for recovery was made, but it was confirmed that the distal end of the ht powerturn ultra flex guide wire separated.A non-abbott guide wire was advanced and a 1.2x15mm and 2.0x20mm mini trek bdc were advanced for successful pre-dilatation.A 2.5x24mm non-abbott stent was implanted and successfully embedded the separated piece of the guide wire.The procedure was completed successfully and the patient is doing well.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Was initially reported that the device would not be returning for analysis; however, the device was returned.Visual and dimensional inspections were performed.The reported separation was confirmed although the reported difficult to remove was unable to be confirmed due to the noted separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT POWERTURN ULTRA FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6682873
Report Number2024168-2017-05579
Device Sequence Number19325690
Product Code DQX
UDI-Device Identifier08717648173899
UDI-Public(01)08717648173899(17)181130(10)6120261
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number1044590
Device Lot Number6120261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;